Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 162, NWS San Angelo, TX

May 1, 2007Coleman County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at May 1, 2007, 12:47 AM CDT for Coleman County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 1, 2007, 12:47 AM CDT (05:47 UTC)
Expired
May 1, 2007, 1:10 AM CDT
In force
23 min
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

County Coleman County, TX

The radar

The Dyess AFB radar (KDYX), 87 km from the middle of the area, began a volume at 05:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 5.8 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2007-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 32 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2007-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
32 J/kg
Mixed-layer CIN
-137 J/kg
Mixed-layer LCL
1555 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 11:15 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Apr 30, 11:15 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1115 PM CDT MON APR 30 2007

.UPDATE...
SCATTERED TSTMS CONTINUE ACROSS THE NORTHERN 2/3 OF WEST CENTRAL
TEXAS. SOME OF THESE STORMS HAVE BEEN SEVERE. STILL A CHANCE OF AN
MCS ACROSS THE BIG COUNTRY TONIGHT...AND WILL KEEP THE FLASH FLOOD
WATCH GOING. FORECAST LOOKS GOOD AND WILL MAKE NO CHANGES.  21

&&

.PREV DISCUSSION... /ISSUED 630 PM CDT MON APR 30 2007/

AVIATION...
UPPER LEVEL LOW OVER WESTERN TEXAS NEAR LUBBOCK...MOVING SLOWLY
EAST. SCATTERED TSTMS CURRENTLY LOCATED ACROSS THE NORTHEAST
CONCHO VALLEY AND EASTERN BIG COUNTRY. MORE STORMS WILL DEVELOP
ACROSS THE BIG COUNTRY MAINLY AFTER 01/06Z. ALSO...WIDESPREAD MVFR
CIGS OF BKN015-025 EXPECTED ACROSS WEST CENTRAL TEXAS AFTER
01/06Z...WITH IFR CIGS BLO OVC010 IN THE KBBD...KSOA...KJCT TAFS
AFTER 01/08Z.  21

PREV DISCUSSION... /ISSUED 338 PM CDT MON APR 30 2007/

DISCUSSION...
HAVE A FEW SYSTEMS TO FOCUS ON WITH THIS FORECAST.

THE UPPER LOW JUST NORTHWEST OF LUBBOCK IS MOVING SLOWLY TO THE
EAST-NORTHEAST THIS AFTERNOON. WITH THE PARTIAL CLEARING AND
DESTABILIZATION...SCATTERED SHOWERS AND THUNDERSTORMS HAVE
REDEVELOPED ACROSS THE NORTHERN HALF OF OUR AREA WITH ISOLATED
COVERAGE TO THE SOUTH. THESE WILL CONTINUE THROUGH THIS EVENING AS
SHORTWAVE TROUGH AXIS APPROACHES. HEAVY RAIN WILL BE COMMON WITH
THIS CONVECTIVE ACTIVITY...BUT THE STRONGEST STORMS COULD BE
MARGINALLY SEVERE. THE CONCERN FOR LATER TONIGHT SHIFTS TO OUR
NORTHERN COUNTIES FOR HEAVY RAIN POTENTIAL. THE UPPER LOW WILL
DRIFT EAST TO NEAR CHILDRESS OVERNIGHT. THE LIFT NEAR THIS COULD
RESULT IN AN AREA OF CONVECTION WITH CONCENTRATED HEAVY
RAINFALL...ESPECIALLY IF A SURFACE BOUNDARY IS NEARBY. WITH THE
2-3.5 INCH RAINFALL WHICH OCCURRED IN THE PAST 24 HOURS ALONG WITH
THE POTENTIAL FOR MORE THAN AN INCH IN THAT AREA TONIGHT...WE ARE
ISSUING A FLASH FLOOD WATCH FOR THE BIG COUNTRY.

AS THE UPPER LOW MOVES SLOWLY EAST-NORTHEAST INTO SOUTH-
CENTRAL OKLAHOMA ON TUESDAY...SURFACE TROUGH/WEAK COLD
FRONT WILL SAG SOUTH ACROSS WEST CENTRAL TEXAS. THE
BETTER MOISTURE PROXIMITY AND HIGHER RAIN CHANCES WILL
BE IN OUR EASTERN COUNTIES ON TUESDAY.

ANOTHER SOUTHERN STREAM SHORTWAVE TROUGH WILL MOVE EAST
ACROSS THE SOUTHERN ROCKIES ON WEDNESDAY BEFORE LIFTING
OUT INTO NORTH-CENTRAL TEXAS WEDNESDAY NIGHT. MOISTURE
WILL REMAIN IN OUR REGION AFTER THE FIRST SYSTEM DEPARTS.
THIS COMBINED WITH LIFT/DESTABILIZATION WITH APPROACH
OF THE NEXT SYSTEM ALONG WITH PRESENCE OF A SURFACE
BOUNDARY WILL RESULT IN OUR NEXT CHANCE FOR THUNDERSTORMS.
PRESENTLY HAVE POPS IN THE CHANCE RANGE BUT THESE WILL
BE INCREASED IF MODELS ARE CONSISTENT WITH THE PLACEMENT
OF THIS SYSTEM. WITH THE SOIL BECOMING SATURATED ACROSS
WEST CENTRAL TEXAS...WILL ALSO HAVE TO MONITOR THE POTENTIAL
FOR ADDITIONAL HEAVY RAINFALL WITH THIS NEXT SYSTEM.

A DEEP UPPER TROUGH IS PROGGED TO EVOLVE OVER THE
WESTERN US LATE THIS WEEK WITH AN UPPER LOW DROPPING TO
NEAR THE 4-CORNERS REGION SATURDAY NIGHT. CARRYING LOW
CHANCE POPS SATURDAY AFTERNOON/EVENING TO ACCOUNT FOR
POSSIBILITY OF SCATTERED STORMS DEVELOPING ON THE
LEE SIDE TROUGH/DRYLINE TO OUR WEST. INCREASING THE POPS FOR
SUNDAY INTO MONDAY...GIVEN THE GFS SOLUTION OF BRING THE DEEP
UPPER TROUGH ACROSS THE CENTRAL AND SOUTHERN ROCKIES TOWARD TEXAS.
WILL ALSO MONITOR MODEL TRENDS WITH THIS SYSTEM...AS THE CURRENT
PROJECTIONS INDICATE THAT IT WOULD HAVE THE POTENTIAL TO BRING
SIGNIFICANT SEVERE WEATHER.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 64  79  63  83 /  60  40  10  30
SAN ANGELO 	 65  81  64  85 /  40  30  10  30
JUNCTION 	 66  81  64  84 /  40  30  10  30

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 8 AM CDT TUESDAY FOR CALLAHAN-FISHER-
HASKELL-JONES-NOLAN-SHACKELFORD-TAYLOR-THROCKMORTON.

&&
Hazardous weather outlook, Apr 30, 3:36 PM CDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
336 PM CDT MON APR 30 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-012045-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
336 PM CDT MON APR 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON
ACROSS MUCH OF WEST CENTRAL TEXAS. SOME OF THESE THUNDERSTORMS MAY
BRIEFLY BECOME SEVERE AND PRODUCE HAIL UP TO QUARTER SIZE AND WIND
GUSTS TO 60 MPH. IN ADDITION ANOTHER COMPLEX OF THUNDERSTORMS ARE
FORECAST TO FORM OVERNIGHT ALONG AND NORTH OF INTERSTATE 20. THESE
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL AND A
FLASH FLOOD WATCH WILL BE ISSUED FOR THE BIG COUNTRY TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ANOTHER UPPER LEVEL STORM SYSTEM WILL APPROACH WEST CENTRAL TEXAS
FOR WEDNESDAY OR THURSDAY...PRODUCING ANOTHER ROUND OF SHOWERS OR
THUNDERSTORMS. GIVEN THE SATURATED SOILS...AND THE POSSIBILITY OF
MORE HEAVY RAINFALL...FLASH FLOODING WILL BE THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, Apr 30, 10:05 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1005 PM CDT MON APR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1004 PM     HAIL             BALLINGER               31.74N 99.96W
04/30/2007  E1.75 INCH       RUNNELS            TX   TRAINED SPOTTER

&&

MCUNNING
Local storm report, Apr 30, 10:10 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1010 PM CDT MON APR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1004 PM     TSTM WND GST     BALLINGER               31.74N 99.96W
04/30/2007  M75 MPH          RUNNELS            TX   TRAINED SPOTTER

1009 PM     TSTM WND GST     BALLINGER               31.74N 99.96W
04/30/2007  M75 MPH          RUNNELS            TX   TRAINED SPOTTER

&&

MCUNNING
Local storm report, Apr 30, 10:16 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1016 PM CDT MON APR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1013 PM     TORNADO          2 SE ROWENA             31.63N 100.02W
04/30/2007                   RUNNELS            TX   PUBLIC

&&

MCUNNING
Local storm report, Apr 30, 10:28 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1028 PM CDT MON APR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1027 PM     TSTM WND DMG     BALLINGER               31.74N 99.96W
04/30/2007                   RUNNELS            TX   TRAINED SPOTTER

            TREES BLOWN DOWN

&&

MCUNNING
Local storm report, Apr 30, 10:40 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1040 PM CDT MON APR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 PM     TSTM WND DMG     4 S BALLINGER           31.68N 99.96W
04/30/2007                   RUNNELS            TX   TRAINED SPOTTER

&&

MCUNNING

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 8:15 PM CDTSevere Thunderstorm WarningSJTFisher30 min
Apr 30, 8:43 PM CDTSevere Thunderstorm WarningSJTCoke32 min
Apr 30, 8:45 PM CDTSevere Thunderstorm WarningSJTRunnels30 min
Apr 30, 8:51 PM CDTSevere Thunderstorm WarningSJTFisher, Jones54 min
Apr 30, 8:57 PM CDTSevere Thunderstorm WarningSJTSterling63 min
Apr 30, 9:20 PM CDTSevere Thunderstorm WarningSJTCoke, Runnels55 min
Apr 30, 9:54 PM CDTSevere Thunderstorm WarningSJTRunnels36 min
Apr 30, 9:58 PM CDTTornado WarningSJTConcho, Runnels32 min
Apr 30, 10:27 PM CDTTornado WarningSJTColeman, Concho, Runnels33 min
Apr 30, 10:58 PM CDTSevere Thunderstorm WarningSJTColeman15 min
Apr 30, 11:38 PM CDTSevere Thunderstorm WarningSJTColeman, Runnels, Taylor37 min
May 1, 12:16 AM CDTSevere Thunderstorm WarningSJTColeman, Runnels44 min
May 1, 3:00 AM CDTFlash Flood WarningSJTBrown2 hr
May 1, 4:04 AM CDTFlash Flood WarningSJTColeman116 min
May 1, 4:20 AM CDTFlash Flood WarningSJTBrown115 min
May 1, 5:55 AM CDTFlash Flood WarningSJTMcCulloch2 hr
May 1, 6:20 AM CDTSevere Thunderstorm WarningSJTMcCulloch, Mason55 min
May 1, 3:15 PM CDTSevere Thunderstorm WarningSJTMcCulloch30 min
May 1, 3:37 PM CDTTornado WarningSJTMcCulloch, San Saba23 min
May 1, 3:56 PM CDTTornado WarningSJTMcCulloch, San Saba49 min
May 1, 4:40 PM CDTTornado WarningSJTMcCulloch, Mason, San Saba50 min
May 1, 5:27 PM CDTTornado WarningSJTMason33 min
May 1, 5:47 PM CDTSevere Thunderstorm WarningSJTMason58 min
May 1, 6:38 PM CDTSevere Thunderstorm WarningSJTMason67 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.